Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Feeling dry mouth /dry throat, swelling of tongue. On Olmetec, Aspimed for BP. Is it a side effect ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I am taking Olmetec 20mg tabs for hypertenstion for past 12 months.
I am also taking Aspimed 75 just as a precausion.
Recently i start feeling dry mouth /dry throat, swelling of tounge etc.
Is it a side effect ?
What should i do ?
Posted Sat, 30 Jun 2012 in Medicines and Side Effects
Answered by Dr. Divya Kuttikrishnan 2 hours later

Thanks for the query.

Olmetec contains the drug "Olmesartan medoxomil" which belongs to a group of drugs called Angiotensin II antagonists. Aspimed contains aspirin which has a cardioprotective role and is relatively safe on the stomach. It is quite UNLIKELY that your symptoms are due to the medications you are taking right now.

1. Uncontrolled hypertension could cause dry mouth / dry throat. So get your BP checked.
2. Do you have history of diabetes? - If the answer is no, I would suggest you get your FBS (fasting blood sugar) and PPBS (post prandial blood sugar) done. Even though the main symptoms of hyperglycemia or diabetes are polyuria (excessive urination), polyphagia (increased appetite) and polydipsia (increased thirst); sometimes dry mouth / dry throat might be a manifestation of hyperglycemia.
3. Any history of anaemia - have you checked your hemoglobin levels?
4. Are you on any other medications other than olmetec and aspimed? - Antihistamines and decongestants given for cold; antidepressants; diuretics (given for hypertension); antidiarrhoeal drugs, etc are few drugs.
5. DEHYDRATION. I think it is summer season in Dubai right now and I hear that the temperature there is very high (even though most people are indoors in the comfort of AC). If your nature of work is such that you need to be outdoors most of the time, sweating and dehydration could be the cause of your dry mouth / dry throat. In which case, all you need to do is drink plenty of fluids including water, fruit juices and rehydrate yourself.
6. ALLERGIES - can cause the symptoms you have - it could be allergy to a particular food, medicine or hair XXXXXXX etc. This might explain the swelling of the tongue.

I know I have written the above in a lot of detail, so to sum it up.
1. Visit your physician
2. Get your Blood pressure checked.
3. Blood investigations like hemoglobin, Fasting Blood Sugar, Post Prandial Blood Sugar to be done, if not done recently.
4 .Drink plenty of water and fluids.
5. Avoid chemical hair dyes, if you feel that could be the cause of symptoms.

I hope I have answered your question. If you have any further queries, I will be happy to answer them for you.

Hope you feel better soon.

Dr.Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor